Alert archive / California / Special Weather Statements in 2021
Special Weather Statement, NWS Sacramento, CA
NWS Sacramento, CA issued this special weather statement at Jan 4, 2021, 1:34 PM PST for Shasta County, California. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2021, 1:34 PM PST (21:34 UTC)
- Expired
- Jan 4, 2021, 2:15 PM PST
- In force
- 41 min
- Issued by
- NWS Sacramento, CA
County Shasta County, CA
The radar
The Beale AFB radar (KBBX), 119 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 479 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087 WWUS86 KSTO 042134 SPSSTO Special Weather Statement National Weather Service Sacramento CA 134 PM PST Mon Jan 4 2021 CAZ013>015-066-068-042215- Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Burney Basin / Eastern Shasta County-Western Plumas County/Lassen Park-Shasta Lake Area / Northern Shasta County- 134 PM PST Mon Jan 4 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL TEHAMA AND SOUTHEASTERN SHASTA COUNTIES... At 132 PM PST, a strong thunderstorm was located near Anderson north to near Montgomery Creek, moving northeast at 25 mph. Pea size hail and gusty winds are possible with this storm along with heavy rain. Locations impacted include... Redding, Palo Cedro, Shingletown, Anderson, Whitmore, Inwood, Round Mountain, Millville, Montgomery Creek and Cottonwood. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4030 12203 4031 12248 4084 12209 4082 12161 TIME...MOT...LOC 2132Z 237DEG 22KT 4053 12223 $$ CM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this special weather statement went out at Jan 4, 2:54 AM PST, 10 hours 40 minutes earlier.
Area forecast discussion, Jan 4, 2:54 AM PST, 10 hours 40 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 254 AM PST Mon Jan 4 2021 .SYNOPSIS... Strong Pacific Storm will bring periods of heavy rain, possible thunderstorms, heavy mountain snow and blustery winds to Norcal today. Tuesday and most of Wednesday will be dry, but additional rain and snow is possible again later in the week. && .DISCUSSION... Moderate TPW moisture plume (AR) will be moving inland with a favorable SW trajectory and orographic effects for heavy precip mainly N of the I-80 corridor, and especially for the Feather/Yuba River basins. Upper trof nearing 130W at 09z will be nearing the N Coast by 18z and moving inland thru 00z. Surface cold front and strong LLJ will precede the trof mainly moving across our CWA from 18z-00z with the tail end of the front hanging back over the Sierra into the evening. The HREF Probability of >40 dBZ REF shows a 100% bulls-eye over/around the North Complex burn scar from 10am-2pm, then a 70%+ from 2pm-4pm. The Probability of 1 hr rainfall >0.50" is also >70% from 11am-1pm, and given these probabilities and forecast QPF of 1.50" to 3.50" over the burn scar today, and the convective potential for the Valley and Sierra Foothills given negative LI's and several hundred J/kg of CAPE, there is the potential for lines of thunderstorms and flooding/flash flooding over that burn scar. Model QPF has generally increased slightly from yesterday with amounts mostly ranging from up to an inch in the Northern Sacramento Valley to 2 to 5 tenths of an inch southward into the San Joaquin Valley and 1 to 2.5 inches in the foothills and mountains with 3+ inches in the aforementioned Feather/Yuba River basins. Snow totals up to a foot to a foot and a half with localized amounts up to 2 feet are forecast over the higher elevations/higher peaks. Light snow will be possible down to 5000 feet this evening, especially in convective showers. The WAD (wind advisory) for mainly the Valley and coastal mtns looks on track given the nearly 50Kts NAM 925 winds ahead/along the front from 15z-21z. the strongest winds are expected to the in the Nrn half of the Sac Vly. The WSW for the mountains also looks on track with periods of heavy snow with 1-2 inch hourly rates possible given the instability forecast over the Sierra during the afternoon, mainly from 21z-after 00z (1pm-5pm or so). Ridging will follow this trof as it moves across the Nrn Plains/Nrn Rockys on Tue, followed by a another trof mainly moving into the Pac NW, but also brushing Norcal, late Wed and Wed night. This is a weaker TPW plume (AR) with much lighter QPF expected in Norcal, e.g. a couple of inches of snow for the Sierra, compared with a foot to a foot and a half with today's system. Another system is forecast to move into our area late Thu/thu nite. JHM .EXTENDED DISCUSSION (Friday THROUGH Monday)... Pacific frontal system moves through interior NorCal Friday bringing widespread rain and mountain snow. Snow levels look to range from 3500 to 5000 feet and thus could impact mountain travel. Drier weather expected over the weekend under upper ridging. Potential for some night and morning valley fog development under moist stable conditions. Models suggest another system moving through on Monday with some uncertainty in timing and strength. && .AVIATION... Wdsprd MVFR with areas of IFR and lcl LIFR tda in intr NorCal as Pac fntl sys movs thru. Sn lvls 040-060. Isold tstm poss btwn 20z-02z in Sac Vly and ern fthls. Areas Sly sfc wnd 25g35kts in Cntrl Vly btwn 16z-23z tda. SWly sfc wnd gsts up to 50 kts poss ovr hyr mtn trrn tda. Conds impvg tngt, but areas MVFR/IFR/LIFR poss in Vly BR/FG Tue mrng. && .STO WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 10 AM PST this morning through this evening for Northeast Foothills/Sacramento Valley-Western Plumas County/Lassen Park. Winter Storm Warning until 4 AM PST Tuesday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Wind Advisory from 6 AM this morning to 8 PM PST this evening for Central Sacramento Valley-Mountains Southwestern Shasta County to Western Colusa County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Southern Sacramento Valley- Western Plumas County/Lassen Park. &&
In the hours before
Special weather statement, Jan 4, 1:30 PM PST, 4 minutes before
Special Weather Statement National Weather Service Sacramento CA 130 PM PST Mon Jan 4 2021 CAZ015-016-066-042215- Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Central Sacramento Valley- 130 PM PST Mon Jan 4 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TEHAMA...WEST CENTRAL BUTTE AND NORTHERN GLENN COUNTIES... At 128 PM PST, a strong thunderstorm was located from near Red Bluff south to near Black Butte Summit, moving northeast at 30 mph. Winds in excess of 30 mph and pea size hail are possible with this storm along with heavy rain. Locations impacted include... Red Bluff, Corning, Tehama, Henleyville, Gerber-Las Flores, Richfield, Vina, Los Molinos, Black Butte Dam, Black Butte Summit and Black Butte Lake. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3977 12240 4020 12235 4035 12185 3985 12186 TIME...MOT...LOC 2128Z 245DEG 25KT 3996 12228 CM
Special weather statement, Jan 4, 1:34 PM PST, 0 minutes before
Special Weather Statement National Weather Service Sacramento CA 134 PM PST Mon Jan 4 2021 CAZ013>015-066-068-042215- Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Burney Basin / Eastern Shasta County-Western Plumas County/Lassen Park-Shasta Lake Area / Northern Shasta County- 134 PM PST Mon Jan 4 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL TEHAMA AND SOUTHEASTERN SHASTA COUNTIES... At 132 PM PST, a strong thunderstorm was located near Anderson north to near Montgomery Creek, moving northeast at 25 mph. Pea size hail and gusty winds are possible with this storm along with heavy rain. Locations impacted include... Redding, Palo Cedro, Shingletown, Anderson, Whitmore, Inwood, Round Mountain, Millville, Montgomery Creek and Cottonwood. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4030 12203 4031 12248 4084 12209 4082 12161 TIME...MOT...LOC 2132Z 237DEG 22KT 4053 12223 CM
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 2:38 AM PST | Flash Flood Watch | STO | 15 hr | |
| Jan 4, 1:30 PM PST | Special Weather Statement | STO | Tehama | 45 min |
| Jan 4, 2:28 PM PST | Special Weather Statement | STO | Tehama | 47 min |
| Jan 4, 2:38 PM PST | Tornado Warning | STO | Tehama | 21 min |
| Jan 4, 3:35 PM PST | Tornado Warning | STO | Butte, Tehama | 25 min |
Nearby
Special Weather Statements in California, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.